PDA

View Full Version : tv programmes not to be missed by muslims!!!



Sahabiyaat
11-04-2007, 02:50 PM
salaam
some programs on tv and radio... some of the dates may have passed now.. most of the bbc programs are repeated or can be viewed\heard on the website so you can check them out there too.

wasalam




The British Mosque

Architectural historian Joe Kerr assesses the design and quality of Britain's mosques, whose numbers have increased by over fifty percent in the last ten years. He meets the architects and designers behind the buildings, traces the sources of their inspiration and explores the successes and failures of their construction.

Time: 20:00 to 20:30 (30 minutes long).
When: Monday 29th October on BBC Radio Four


--------------------------------------------------------------------------------



No Plan, No Peace: The Inside Story of Iraq's Descent into Chaos (Part 2 of 2)

John Ware relates the inside story of how the British and American governments invaded Iraq but had no plan for what happened next - how to bring peace and democracy to a country of 26 million with no history of either. One former British general who was part of the reconstruction team described the failure by Washington and London to plan properly for the peace as 'snatching defeat from the jaws of victory'.

Time: 22:45 to 23:35 (50 minutes long).
When: Monday 29th October on BBC 1


--------------------------------------------------------------------------------



Trapped: Earthquake Rapid Response

Follow the 2005 attempt by the UK's rapid disaster rescue team to help find survivors of the Pakistan earthquake in Islamabad.

Time: 22:00 to 23:00 (1 hour long).
When: Tuesday 30th October on National Geographic


--------------------------------------------------------------------------------



Panorama Special: Kidnapped - The Alan Johnston Story

For the first time, Alan Johnston tells the full dramatic story of his kidnap by militant Jihadists in Gaza. In a moving and highly personal film, the BBC Correspondent describes the conditions of his 114 days in captivity after being abducted in March last year. The documentary also reveals the behind-the-scenes story of the negotiations involving the BBC, the Foreign Office and shadowy go-betweens.

Time: 00:30 to 01:30 (1 hour long).
When: Wednesday 31st October on BBC 1 Scotland


--------------------------------------------------------------------------------



Narco-State: The Poppy Jihad

Anderson Cooper goes to the front lines of the battle for Afghanistan, where the war on drugs and the war on terror collide.

Time: 04:00 to 05:00 (1 hour long).
When: Wednesday 31st October on CNN


--------------------------------------------------------------------------------



Britz (Part 1 of 2)

Written and directed by BAFTA award-winning Peter Kosminsky, Britz is a gripping two-part thriller about a young brother and sister, both British-born and Muslim, who are pulled in radically different directions by their conflicting personal experiences in post 9/11 Britain.

Time: 21:00 to 23:15 (2 hours and 15 minutes long).
When: Wednesday 31st October on Channel 4


--------------------------------------------------------------------------------



Ross Kemp on Gangs: Moscow

In the final part of this revelatory series, Ross travels to Russia to infiltrate a brutal gang of Neo-Nazi skinheads. Contains racist language and images of strong violence.

Time: 00:00 to 01:00 (1 hour long).
When: Thursday 1st November on Sky Two


--------------------------------------------------------------------------------



The Song Of The Missing Men

Iraqi filmmaker Layth Abdul Amir examines the common roots of Iraq, an often mistreated and misunderstood country. His camera captures the cultural, social and historical heritage of the nation.

Time: 03:00 to 04:00 (1 hour long).
When: Thursday 1st November on Teachers TV


--------------------------------------------------------------------------------



School Matters: Challenging Racism

When there's racial tension in the community, there's often greater confrontation and violence in schools, explore how two schools have responded to the issue.

Time: 07:30 to 08:00 (30 minutes long).
When: Thursday 1st November on Teachers TV


--------------------------------------------------------------------------------



Secrets of The Koran (Part 1 of 2)

The Koran has shaped the Muslim faith for over 1,400 years. Explore the mystery, majesty and controversy that surrounds this most famous of texts.

Time: 14:00 to 15:00 (1 hour long).
When: Thursday 1st November on History Channel


--------------------------------------------------------------------------------



Britz (Part 2 of 2)

Written and directed by BAFTA award-winning Peter Kosminsky, Britz is a gripping two-part thriller about a young brother and sister, both British-born and Muslim, who are pulled in radically different directions by their conflicting personal experiences in post 9/11 Britain.

Time: 21:00 to 23:25 (2 hours and 25 minutes long).
When: Thursday 1st November on Channel 4


--------------------------------------------------------------------------------



Iraq: The Battle For Oil

Another chance to see last Friday's Unreported World. While Sunnis and Shias battle for control of Baghdad, Unreported World travels to northern Iraq, where Kurds are quietly consolidating their hold on 40% of Iraq's oil reserves and sectarian violence is fuelling a break-up of the country.

Time: 03:55 to 04:20 (25 minutes long).
When: Friday 2nd November on Channel 4


--------------------------------------------------------------------------------



Secrets of The Koran (Part 2 of 2)

The Koran has shaped the Muslim faith for over 1,400 years. Explore the mystery, majesty and controversy that surrounds this most famous of texts.

Time: 14:00 to 15:00 (1 hour long).
When: Friday 2nd November on History Channel


--------------------------------------------------------------------------------



In Search of Gandhi

Documentary in which Indian filmmaker Lalit Vachani retreads the route taken in the 1920s by Mahatma Gandhi as he led a march that was to change India's destiny. His famous Salt March saw him walk 240 miles to Dandi in Gujurat, where he broke the British ban on Indians making salt and started the slow journey to independence. Vachani tries to see what Gandhi would make of the modern India, the biggest democracy on Earth, and he finds a country still riven with caste divisions and racial tension.

Time: 20:00 to 21:00 (1 hour long).
When: Friday 2nd November on BBC Parliament


--------------------------------------------------------------------------------



Oona and Me

Documentary about ex-Labour MP Oona King. Only the second black female MP and one of the most media friendly of the 'Blair Babes', her support for the Iraq War alienated her from her Muslim constituency in London's East End, and led to her defeat by George Galloway and his anti-war Respect Party in the 2005 election. King asked her childhood friend Nora Meyer to make a film about the issue but Meyer was also opposed to the war and wonders if her friend's youthful radicalism has been dulled.

Time: 21:00 to 22:00 (1 hour long).
When: Friday 2nd November on BBC Parliament


--------------------------------------------------------------------------------



Taxi to The Dark Side

Oscar-nominated director Alex Gibney investigates the story of Dilawar, a young Afghan taxi driver arrested and questioned by the US forces at Bagram airbase, who died just days after his arrest. Gibney looks at the methods employed by Dilawar's interrogators and traces the chain of command which authorised the techniques, ending up at the White House itself. He then explores how these interrogation methods migrated from Bagram to places like Guantanamo and Abu Ghraib.

Time: 23:00 to 00:25 (1 hour and 25 minutes long).
When: Friday 2nd November on BBC Parliament


--------------------------------------------------------------------------------



Warrior Empire: The Mughals Of India

The bloody and tumultuous story of the Mughal dynasty who ruled South Asia from the 16th to the 19th century. How did the fearsome warriors change the face of an entire continent?

Time: 18:00 to 20:00 (2 hours long).
When: Saturday 3rd November on History Channel


--------------------------------------------------------------------------------



Little Angels: The Sheikh Family

Stephen Briers offers parenting advice to floundering Mums and Dads. Devout Muslims Kosser and Tahir Sheikh want to stick to the teachings of their faith - that children should obey their parents. But three-year-old Iman has other ideas! She's a little whirlwind who's wrecking prayer times, meal times and family life. Stephen shows Kosser and Tahir just how much control Iman has over them, but will they stand up to their 'little angel'?

Time: 19:00 to 19:30 (30 minutes long).
When: Saturday 3rd November on UKTV Style


--------------------------------------------------------------------------------



Jewish Law (Part 1 of 3)

An explanation of Jewish culture begins with kosher cooking. Why are there two ovens, two sinks and two fridges in all Jewish kitchens? What makes food kosher?

Time: 02:00 to 02:55 (55 minutes long).
When: Sunday 4th November on Sky Three



Jewish Law (Part 2 of 3)

Follow a Manchester rabbi and his family as they prepare for Passover in this insightful exploration of the Jewish faith.

Time: 02:55 to 03:50 (55 minutes long).
When: Sunday 4th November on Sky Three


--------------------------------------------------------------------------------



Jewish Law (Part 3 of 3)

This insightful exploration of the Jewish faith continues with the festival of Purim, when adults are commanded to get drunk and kids go wild.

Time: 03:50 to 04:40 (50 minutes long).
When: Sunday 4th November on Sky Three


--------------------------------------------------------------------------------



Don't Forget Your Passport: South Tunisia

Today, Mike Philpot does a Lawrence of Arabia and climbs aboard a camel for a trip across the Sahara. A desert adventure awaits him as he camps out under the stars at an oasis, dines in the dunes by firelight and then continues his 5000 kilometre journey across this beautiful but brutal sea of sand, searching for lost Islamic villages and long forgotten Roman ruins.

Time: 08:00 to 09:00 (1 hour long).
When: Sunday 4th November on Travel Channel


--------------------------------------------------------------------------------



The Big Questions: Fareena Alam

Nicky Campbell and Sonia Deol host this edition of the topical moral and religious debates show live from Samworth Enterprise Academy in Leicester. The multi-faith panel include Muslim magazine editor, Fareena Alam; the Catholic columnist, Cristina Odone; Indarjit Singh, editor of the Sikh Messenger; and Secretary-General of the Hindu Forum, Ramesh Kallidai.

Time: 10:00 to 11:00 (1 hour long).
When: Sunday 4th November on BBC 1


--------------------------------------------------------------------------------



File on 4

Julian O'Halloran reports on the tensions which have resurfaced in America's Deep South following a case of alleged racial injustice and white supremacist provocation. The resultant wave of protest has rekindled memories of the Civil Rights marches of the 1960s.

Time: 17:00 to 17:40 (40 minutes long).
When: Sunday 4th November on BBC Radio Four


--------------------------------------------------------------------------------



Clash of the Worlds: Sudan

New series exploring the history of Muslim-Western relations. This week s programme tells the story of the Mahdi, a self-proclaimed Muslim redeemer in the Sudan who took on the might of the British empire and its Christian hero, General Charles Gordon. The British went to great lengths to destroy him and his followers but his story continues to inspire modern day militants.

Time: 19:00 to 20:00 (1 hour long).
When: Sunday 4th November on BBC 2


--------------------------------------------------------------------------------



Analysis

David Kilcullen, an Australian anthropologist and key adviser to the Pentagon, talks to Frank Gardner about the future of the war on terror. He believes that the key to a successful campaign is knowledge rather than weaponry.

Time: 21:30 to 21:58 (28 minutes long).
When: Sunday 4th November on BBC Radio Four


--------------------------------------------------------------------------------



The Last White Kids

A child's eye view of race, exploring growing up in a world where nearly everyone else is a different colour. Set in Bradford this compelling story focuses on the Gallagher children who have to make extraordinary choices about race, identity and religion. Twelve-year-old Ashlene is one of eight white pupils in her year at school. Her younger sister Amie and brother Jake go to a primary school where 95 per cent of the children are Asian. Since they moved to the area two years ago Ashlene, Amie and their cousin Lauren have developed a fascination with Islam. They are drawn to Asian culture; its music, clothes and rituals. Intimately filmed, this programme follows the children as the girls and boys are pulled in different directions. It's a fascinating and revealing insight into childhood at a time when these children are exploring their cultural identity.

Time: 04:00 to 05:00 (1 hour long).
When: Monday 5th November on Teachers TV


--------------------------------------------------------------------------------



A Fork in Asia: Lebanon

Pria Viswalingam gives us a unique perspective on the variety of lifestyles to be found across the Asian continent. The Lebanon has been and continues to be an afflicted country in a volatile region. But what does Pria find in this war-torn part of the world? Genuinely warm people with wit and humour distilled from 5000 years of history; a polyglot heritage of people living in the fault line between Christianity and Islam; and a diverse landscape with green valleys, cliff-top villages and snow-capped mountains. This is a refreshing view of an ancient land long associated with destruction - and yes, technically it's in Asia!

Time: 18:30 to 19:00 (30 minutes long).
When: Monday 5th November on Travel Channel


--------------------------------------------------------------------------------



Dinner With The President

Pakistan's President, General Musharraf explores democracy's role in Pakistani politics over dinner at his official residence the Army House.

Time: 21:00 to 22:00 (1 hour long).
When: Monday 5th November on BBC Parliament


--------------------------------------------------------------------------------



Bloody Cartoons

A look at what happens when one democratic right infringes on the rights of others and whether democracy itself is shaped by religion. More importantly, is God democratic? What do Danish cartoons tell us about contemporary democracy?

Time: 23:00 to 00:00 (1 hour long).
When: Monday 5th November on BBC Parliament


--------------------------------------------------------------------------------



Promises

This documentary travels to a Palestinian refugee camp and to an Israeli settlement in the West Bank, and to the more familiar neighborhoods of Jerusalem where he meets seven Palestinian and Israeli children. Though the children live only 20 minutes apart, they exist in completely separate worlds; the physical, historical and emotional obstacles between them run deep. Promises explores the nature of these boundaries and tells the story of a few children who dared to cross the lines to meet their neighbors. Rather than focusing on political events, the seven children featured offer a refreshing, human and sometimes humorous portrait of the Palestinian-Israeli conflict.

Time: 22:00 to 00:15 (2 hours and 15 minutes long).
When: Tuesday 6th November on more4


--------------------------------------------------------------------------------



How Do They Do It in Bosnia?

This programme looks at how history is taught in post-conflict Bosnia Herzegovina, and illustrates the important role it plays in shaping national identity.

Time: 07:00 to 07:30 (30 minutes long).
When: Wednesday 7th November on Teachers TV


--------------------------------------------------------------------------------



Banned From The Bible: Enigmas of The Old Testament

The Testament of Solomon embraced some biblical stories, while others were rejected. Religious scholars examine the stories that were banned from the Bible.

Time: 11:00 to 12:00 (1 hour long).
When: Wednesday 7th November on History Channel


--------------------------------------------------------------------------------



3 Minute Wonder: No Smoking Please

Danyal and his friends meet up every day at the biggest shisha café on Edgware Road. They enjoy the free atmosphere of the cafés where everything can be debated and discussed. The café looks likely to fall victim to the smoking ban, and the friends reflect on what they and London will lose: a place where young British Muslims and people of all cultures and creeds could mix freely, and break down stereotypes.

Time: 12:50 to 12:55 (5 minutes long).
When: Wednesday 7th November on more4


--------------------------------------------------------------------------------



Teaching Re To Muslim Students (Episode 1)

Studying Islam: Ideas for tackling potentially sensitive topics in RE.

Time: 13:00 to 14:00 (1 hour long).
When: Wednesday 7th November on Teachers TV


--------------------------------------------------------------------------------



Glasgow Dreams

Ex-pop princess Clare Grogan makes an appearance in a unique, thought-provoking drama. Yasmeela and her father Arob live, isolated, on a rough Glaswegian council estate. As Muslims they are avoided and ridiculed, but circumstances bring them into contact with their enigmatic young neighbour, Dino.

Time: 02:15 to 03:15 (1 hour long).
When: Thursday 8th November on UKTV Gold


--------------------------------------------------------------------------------



In Our Time

Melvyn Bragg and guests discuss the Persian Avicenna, arguably the greatest Islamic philosopher of all time.

Time: 21:30 to 21:58 (28 minutes long).
When: Thursday 8th November on BBC Radio Four


--------------------------------------------------------------------------------



My New Home

Documenting the lives of three immigrant children to Britain over the course of five years. The second film catches up with Altynay, Marshal and Imran - a girl and two boys from Kyrgyztan, Zimbabwe and Pakistan - to find out what they made of their first year in Britain.

Time: 03:10 to 04:10 (1 hour long).
When: Friday 9th November on Channel 4


--------------------------------------------------------------------------------



Knights Templar - Warriors Of God

These medieval martial monks were declared devil-worshippers and banned by Philip IV of France in 1307. But did the secretive sect survive?

Time: 14:00 to 15:00 (1 hour long).
When: Friday 9th November on National Geographic


--------------------------------------------------------------------------------



Sri Lanka: Killing For Peace

Around 100,000 British tourists holiday in Sri Lanka every year, but thanks to a clampdown on the international media, few realise that away from its famous beaches, a new chapter in the country's 30-year civil war has opened, in which innocent civilians are paying a bloody price.

Time: 19:35 to 20:00 (25 minutes long).
When: Friday 9th November on Channel 4


--------------------------------------------------------------------------------



Teaching Re To Muslim Students (Episode 2)

Studying Islam: Ideas for tackling potentially sensitive topics in RE.

Time: 11:00 to 11:30 (30 minutes long).
When: Saturday 10th November on Teachers TV
Reply

Login/Register to hide ads. Scroll down for more posts
jzcasejz
11-04-2007, 02:57 PM
That Ross Kemp thing on them Russian Nazis was disgusting - they're a nasty bunch! No Plan, No Peace was pretty good though...
Reply

Sahabiyaat
11-04-2007, 03:02 PM
i watched jewish law before on some other chanel and it was very informative and interesting
im very interested in judaism,i find it alot more fascinating than christianity,which explains why i pick all jewish related modues at uni and then find myself to be one out of only 2 muslims in a lecture theatre full of jews lol.
Reply

aamirsaab
11-04-2007, 04:18 PM
:sl:
Awesome list. I've seen bits and pieces of some of the ones that have already been shown and am waiting eagerly for the rest.
Reply

Welcome, Guest!
Hey there! Looks like you're enjoying the discussion, but you're not signed up for an account.

When you create an account, you can participate in the discussions and share your thoughts. You also get notifications, here and via email, whenever new posts are made. And you can like posts and make new friends.
Sign Up
Mik'hael
11-04-2007, 08:41 PM
I missed the 'Secrets of the Qu'ran' on the History channel, anyone know when it'll be repeated?
Reply

MuslimWays
11-05-2007, 12:21 PM
Originally Posted by Mik'hael
I missed the 'Secrets of the Qu'ran' on the History channel, anyone know when it'll be repeated?
You can download it using torrent: http://btjunkie.org/torrent/Secrets-...wnload.torrent

Thanks for the listings sis Sahabiyaat
Reply

Sahabiyaat
11-07-2007, 06:21 PM
no problem
please watch the stuff listed from today til the 10th rather than useless stuff on tv.as muslims we should,and besides it broadens your knowledge to whats happening outside our lil cozy worlds.
wasalam!
Reply

chacha_jalebi
11-07-2007, 06:38 PM
jazakallah erm im a bit late:D

will you be updatin the list for the next few weeks
Reply

Sahabiyaat
11-12-2007, 04:15 PM
no

but if you pay......:playing:
Reply

Hey there! Looks like you're enjoying the discussion, but you're not signed up for an account.

When you create an account, you can participate in the discussions and share your thoughts. You also get notifications, here and via email, whenever new posts are made. And you can like posts and make new friends.
Sign Up

Similar Threads

  1. Replies: 0
    Last Post: 09-11-2011, 07:12 PM
  2. Replies: 2
    Last Post: 08-23-2009, 11:41 PM
  3. Replies: 0
    Last Post: 08-20-2009, 01:46 AM
  4. Replies: 1
    Last Post: 05-18-2008, 04:41 PM
  5. Replies: 3
    Last Post: 08-08-2007, 03:24 PM

IslamicBoard

Experience a richer experience on our mobile app!